Alert archive / Tennessee / Tornado Warnings in 2007
Tornado Warning 5, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Apr 26, 2007, 7:16 PM EDT for Claiborne County, Union County, Tennessee. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2007, 7:16 PM EDT (23:16 UTC)
- Expired
- Apr 26, 2007, 8:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Claiborne County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 7:52 PM EDT | TORNADO | 1 W Tazewell, TN | ONE HALF MILE WEST OF NEW TAZEWELL...TWO HOUSES DESTROYED AND TWO TRAILERS OFF THEIR FOUNDATIONS. NUMEROUS TREES DOWN. PATH ONE MILE WEST OF PATH OF TORNADO OF TWO WEEKS AGO. |
| Apr 26, 7:52 PM EDT | TORNADO | Tazewell, TN | *** 6 INJ *** ONE HALF MILE WEST OF NEW TAZEWELL...SIX INJURIES/THREE SERIOUS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 4:18 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMRX 262316
TORMRX
TNC025-173-270015-
/O.NEW.KMRX.TO.W.0005.070426T2316Z-070427T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
716 PM EDT THU APR 26 2007
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* TORNADO WARNING FOR...
CLAIBORNE COUNTY IN EAST TENNESSEE...
UNION COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF MAYNARDVILLE...
* UNTIL 815 PM EDT
* AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES WEST OF
MAYNARDVILLE...OR ABOUT 9 MILES SOUTHEAST OF LA FOLLETTE...MOVING
NORTHEAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
7 MILES NORTHWEST OF MAYNARDVILLE BY 725 PM EDT...
TAZEWELL BY 750 PM EDT...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3625 8398 3619 8393 3621 8378 3634 8369
3644 8353 3652 8354 3656 8375 3654 8392
3640 8388 3637 8395 3627 8396
$$2 follow-up statements
000
WWUS54 KMRX 262344
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
743 PM EDT THU APR 26 2007
TNC025-173-270015-
/O.CON.KMRX.TO.W.0005.000000T0000Z-070427T0015Z/
UNION TN-CLAIBORNE TN-
743 PM EDT THU APR 26 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR CENTRAL
CLAIBORNE AND UNION COUNTIES...
AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SPRINGDALE...OR
ABOUT 11 MILES NORTH OF MAYNARDVILLE...MOVING NORTHEAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
ARTHUR BY 755 PM EDT...
TAZEWELL BY 800 PM EDT...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR A STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
STRUCTURE IN AN INTERIOR HALLWAY...ROOM OR CLOSET. USE BLANKETS OR
PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 3625 8398 3619 8393 3621 8378 3634 8369
3644 8353 3652 8354 3656 8375 3654 8392
3640 8388 3637 8395 3627 8396
$$000
WWUS54 KMRX 270003
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
803 PM EDT THU APR 26 2007
TNC173-270013-
/O.CAN.KMRX.TO.W.0005.000000T0000Z-070427T0015Z/
UNION TN-
803 PM EDT THU APR 26 2007
...THE TORNADO WARNING FOR UNION COUNTY IS CANCELLED...
LAT...LON 3639 8375 3637 8374 3634 8374 3634 8369
3644 8353 3652 8354 3656 8375 3654 8392
3640 8388 3638 8386 3637 8382
$$
TNC025-270015-
/O.CON.KMRX.TO.W.0005.000000T0000Z-070427T0015Z/
CLAIBORNE TN-
803 PM EDT THU APR 26 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR CENTRAL
CLAIBORNE COUNTY...
AT 759 PM EDT...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED
NEAR TAZEWELL...OR ABOUT 10 MILES SOUTHEAST OF MIDDLESBORO...MOVING
NORTHEAST AT 25 MPH.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR A STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
STRUCTURE IN AN INTERIOR HALLWAY...ROOM OR CLOSET. USE BLANKETS OR
PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3639 8375 3637 8374 3634 8374 3634 8369
3644 8353 3652 8354 3656 8375 3654 8392
3640 8388 3638 8386 3637 8382
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Apr 26, 3:20 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Apr 26, 3:20 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 320 PM EDT THU APR 26 2007 .SHORT TERM (TONIGHT AND FRIDAY)...FROM ALL ACCOUNTS AND FROM INITIALIZATION...GFS IS THE MODEL OF CHOICE, THOUGH IN MANY RESPECTS NAM IS SIMILAR. TIMING OF FRONTAL PASSAGE BETWEEN 00Z AND 06Z TONIGHT LOOKS GOOD. FRONT APPEARS TO LIE OVER CENTRAL KY, ACROSS MIDDLE TN, INTO NORTHERN AL WITH PRESSURE FALLING AHEAD AND DEWPOINTS FALLING BEHIND. BAND OF RAIN ASSOCIATED WITH CONVERGENCE AROUND PRE-FRONTAL TROUGH HAS MOVED FASTER THAN EXPECTED AND BECOME MORE SPOTTY. SOME PLACES RECEIVED HEAVY RAIN FOR EXTENDED PERIODS BUT SOUTHEAST TENNESSEE AND THE SOUTHERN CUMBERLAND PLATEAU NEEDED THAT AND COULD SOAK IT UP. OTHERWISE ITS BEEN NICE SOAKER, MUCH NEEDED. HAVE LOWERED POPS TONIGHT AS DRY SLOT IN WV IMAGERY MOVES OVER AREA AND FRONT MOVES OUT. HAVE ALSO DROPPED TEMPS A HAIR TONIGHT AS CLOUDS THIN A LITTLE. ADJUSTED WINDS TO ACCOUNT FOR FRONTAL PASSAGE. .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...UPPER LOW LIFTING OUT OF AREA ON FRIDAY NIGHT WITH DECREASING MOISTURE BEHIND IT. WILL CARRY LOW CHANCE POPS FOR EVENING HOURS AND DRY AFTER MIDNIGHT. MODELS BRING A SHORTWAVE INTO THE REGION ON SATURDAY. WILL KEEP CHANCE POPS FOR SATURDAY WITH HIGHEST CHANCES IN THE SOUTH WHERE BEST MOISTURE TRACKS. MOISTURE DECREASING BY SATURDAY NIGHT AS SHORTWAVE TRACKS TO THE EAST...WILL KEEP CHANCE POPS FOR THE EVENING HOURS THEN DRY AFTER MIDNIGHT. RIDGE BUILDS IN ON SUNDAY BRINGING DRY WEATHER FOR SUNDAY THROUGH TUESDAY. ANOTHER SHORTWAVE APPROACHES THE AREA ON WEDNESDAY...WITH STILL SOME UNCERTAINTY ON TIMING WILL KEEP ONLY 20 POPS FOR WEDNESDAY. STATIONARY FRONT LINGERS INTO THURSDAY...WITH STILL SOME UNCERTAINTY ON TIMING...WILL KEEP ONLY SLIGHT CHANCE POPS FOR THURSDAY. STAYED NEAR MAV/HPC GUIDANCE FOR TEMPERATURES.... && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 54 70 51 70 50 / 50 30 20 40 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 56 68 50 70 49 / 60 30 20 30 20 OAK RIDGE, TN 55 69 49 70 49 / 60 30 20 30 20 TRI CITIES AIRPORT, TN 55 68 48 68 45 / 90 30 20 30 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && BB/GH
Hazardous weather outlook, Apr 26, 5:30 AM EDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT THU APR 26 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-271000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EDT (430 AM CDT) THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE HAIL. IN ADDITION...AN ISOLATED TORNADO WILL BE POSSIBLE ACROSS SOUTHEAST TENNESSEE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 5:49 PM EDT | Tornado Warning | MRX | Morgan | 26 min |
| Apr 26, 6:15 PM EDT | Tornado Warning | MRX | Morgan | 30 min |
| Apr 26, 6:24 PM EDT | Tornado Warning | MRX | Anderson | 36 min |
| Apr 26, 6:49 PM EDT | Tornado Warning | MRX | Campbell | 41 min |
| Apr 26, 7:44 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 46 min |
Nearby
Tornado Warnings in Tennessee, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.